Transformation and Reduction Formulas for Two-Variable Hypergeometric Functions on the Sphere S2

E. G. Kalnins, H. L. Manocha, Willard Miller

Research output: Contribution to journalArticlepeer-review

Abstract

We classify the two-variable hypergeometric functions that arise as eigenfunctions of the Laplace-Beltrami operator on S2 and characterize these functions in terms of elements in the enveloping algebra of so(3). This operator characterization is used to derive transformation and reduction formulas for the functions.

Original languageEnglish (US)
Pages (from-to)155-167
Number of pages13
JournalStudies in Applied Mathematics
Volume63
Issue number2
DOIs
StatePublished - Oct 1 1980

Fingerprint Dive into the research topics of 'Transformation and Reduction Formulas for Two-Variable Hypergeometric Functions on the Sphere S<sub>2</sub>'. Together they form a unique fingerprint.

Cite this